Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 44, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jun 12, 2016, 8:21 PM CDT for Carter County, Johnston County, Murray County, Oklahoma. It took effect at Jun 13, 2016, 2:51 AM CDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2016, 8:21 PM CDT (01:21 UTC)
- In effect from
- Jun 13, 2016, 2:51 AM CDT
- Expired
- Jun 15, 2016, 11:33 AM CDT
- In force
- 57 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Carter County, OK, Johnston County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 112 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Washita River near Dickson (DURO2). The gauge peaked at 29.96 ft at Jun 14, 2016, 12:00 AM CDT.
- Action stage
- 24 ft
- Minor stage
- 27 ft
- Moderate stage
- 29 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 12, 8:18 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 12, 8:18 PM CDT, 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 818 PM CDT SUN JUN 12 2016 .UPDATE... Showers/storms will continue to develop in areas, mainly along and south of I-40, and along and east of I-35 corridors this evening. this activity is expected to slowly shift east overnight. Storms in western KS/eastern CO are also expected to continue to move towards the area this evening and could move into NW OK between midnight and 2 am then continue to develop and move across parts of the fa overnight into Monday morning. Heavy rain that could lead to localized flash flooding and frequent lightning will be the main concerns. Gusty winds may be possible with the strongest storms. Adjustments made to POPS/Wx/QPF to account for current and expected activity. Also adjusted sky cover to show current trends. All updates out soon. && .PREV DISCUSSION... /issued 617 PM CDT SUN JUN 12 2016/ DISCUSSION... 0z TAF discussion below. AVIATION... MVFR/VFR ceilings are expected this taf period. A few TAF sites may also experience IFR ceilings late tonight/Monday morning. Patchy fog may also reduce visibility in some areas late tonight/Monday morning. Showers and thunderstorms will also be possible tonight into Monday but chances are too low for a mention in TAFs. PREV DISCUSSION... /issued 230 PM CDT SUN JUN 12 2016/ DISCUSSION... Area of heavy, flooding rainfall has diminished this aftn. It appears that we might see one last round of rain move southeast out of western Kansas overnight tonight into the day on Monday. Do not anticipate any repeats of what we have seen today. Plus, any rainfall should be light as it moves into southern Oklahoma by Monday aftn. By Tuesday, main upper shortwave trough will pull out of central Rockies into the central plains. Still appears that much of the area will be capped off as main forcing remains well north of the area. Will maintain some low pops, otherwise the main impacts moving forward through the week will be the heat. Parts of the area could approach advisory criteria && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 89 74 94 / 20 30 20 20 Hobart OK 71 93 75 99 / 30 20 10 20 Wichita Falls TX 71 93 75 96 / 20 30 10 20 Gage OK 68 93 72 98 / 40 20 20 10 Ponca City OK 70 90 74 94 / 20 30 20 30 Durant OK 71 88 74 90 / 60 40 10 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/25
Hazardous weather outlook, Jun 12, 4:43 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NORMAN OK 443 PM CDT SUN JUN 12 2016 OKZ004>048-050>052-TXZ083>090-132145- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 443 PM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PARTS OF THE AREA THROUGH EARLY MONDAY. THE GREATEST CHANCE WILL BE IN PARTS OF SOUTHEAST AND SOUTH CENTRAL OKLAHOMA... ALONG WITH PORTIONS OF NORTHWEST OKLAHOMA. HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING... GUSTY WINDS... AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY. HEAVY RAINFALL WILL CONTINUE TO BE A HAZARD WITH ANY STORMS. ON TUESDAY...THERE IS A MARGINAL RISK OF SEVERE WEATHER NORTH AND EAST OF A LINE FROM WOODWARD... TO LAWTON... TO PAULS VALLEY... TO ADA OKLAHOMA. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH AFTERNOON HEAT INDICES FROM TUESDAY ONWARD...REACHING 100 TO 105 AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 30/26/25
In the hours before
Special weather statement, Jun 12, 6:39 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT SUN JUN 12 2016
OKZ052-130015-
BRYAN OK-
639 PM CDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN COUNTY UNTIL
715 PM CDT...
AT 638 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MEAD...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL MOVE TOWARD DURANT.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3395 9615 3383 9655 3392 9659 3392 9658
3393 9659 3395 9660 3396 9658 3397 9658
3416 9634 3416 9629
TIME...MOT...LOC 2338Z 239DEG 20KT 3393 9651
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:56 PM CDT | Flash Flood Warning | OUN | Coal | 3 hr |
| Jun 13, 3:43 AM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jun 13, 4:30 AM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 13, 4:36 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 39 min |
| Jun 13, 4:52 AM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woodward | 3 hr |
| Jun 13, 5:14 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 46 min |
| Jun 13, 6:00 AM CDT | Special Weather Statement | OUN | Ellis, Roger Mills, Woodward | 45 min |
| Jun 13, 6:10 AM CDT | Dense Fog Advisory | OUN | Cotton, Tillman | 3 hr |
| Jun 13, 6:23 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 35 min |
| Jun 13, 7:14 AM CDT | Special Weather Statement | OUN | Custer, Dewey | 31 min |
| Jun 13, 7:39 AM CDT | Flood Watch | OUN | Caddo, Carter, Comanche, Cotton, Garvin, Grady and 2 more | 6 hr |
| Jun 13, 7:44 AM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Washita | 3 hr |
| Jun 13, 9:06 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 4 hr |
| Jun 13, 9:51 AM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| Jun 13, 10:11 AM CDT | Areal Flood Advisory | OUN | Stephens | 4 hr |
| Jun 13, 1:55 PM CDT | River Flood Warning | OUN | Jefferson | 11 hr |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.